MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MINIATURE OPTICS 0°, 1.2 MM, 20 CM; FLEXIBLE FIBER OPTIC CYSTOSCOPE

KARL STORZ SE & CO. KG MINIATURE OPTICS 0°, 1.2 MM, 20 CM; FLEXIBLE FIBER OPTIC CYSTOSCOPE
Model Number 27033AA
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit in question was requested for return.The investigation is anticipated, but not yet begun.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in germany: it was reported that during patient treatment the quality of view was too low to work with the optics.The procedure had to be abandoned due to a missing replacement unit.(mfr's.Internal complaint #(b)(4)).
 
Additional Manufacturer Narrative
Upon the evaluation (dated (b)(6) 2021) it could be confirmed that moisture was inside the lens.Moisture was able to penetrate the scope due to mechanical damage to the lens.The most probable root cause is that the lens was damaged due to unanticipated mechanical impact.According to the corresponding instructions for use (mcx620_en_v1.0_ifu_ce-mdr, chapter 3.2), it is written that all components must be checked before each use.The customer will be informed in a separate letter.

Brand Name
MINIATURE OPTICS 0°, 1.2 MM, 20 CM
Common Device Name
FLEXIBLE FIBER OPTIC CYSTOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key12681525
Report Number9610617-2021-00070
Device Sequence Number1364202
Product Code FGB
UDI-Device Identifier04048551205044
UDI-Public4048551205044
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K940464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27033AA
Device Catalogue Number27033AA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown